Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 79, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 1999, 7:11 PM CDT for McPherson County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 4, 1999, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County McPherson County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:25 PM CDT | Hail 0.88 | Tryon, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 050010 SVRLBF NEC117-050100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 800 PM CDT * AT 709 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 31 MILES NORTHWEST OF NORTH PLATTE OR 9 MILES SOUTHEAST OF FLATS... MOVING NORTH AT 40 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS WEST OF HIGHWAY 97. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. FWM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:35 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 1:35 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 135 PM CDT FRI JUN 4 1999 ...FORECAST CHALLENGE...WHERE WILL THE CAP BREAK FIRST?... ...SYNOPSIS...VOLATILE ATMOSPHERIC CONDITIONS ACROSS ENTIRE CWA PUTS MOST OF IT IN MDT RISK FOR THIS AFT/EVENING. FAIRLY STRONG CAP LIKELY TO SUPPRESS ANYTHING FROM FIRING OVER SOUTHWEST NEB. AT THE SURFACE...LOW PRESSURE CENTERED OVER NERN CO/SW NEBRASKA WITH DRY LINE FROM NEAR GORDON SOUTH TO BETWEEN OGA AND LBF...CONT SOUTH. ATMOSPHERE REMAINS UNSTABLE THROUGH SATURDAY...WITH GOOD S/W COMING EXPECT TO SEE ANOTHER ROUND OF MORE WIDESPREAD CONVECTION. ...MODEL PERFORMANCE... MRF AND ETA IN FAIR AGREEMENT...AND ETA IS THE MODEL OF CHOICE BASED ON PAST PERFORMANCE. HAS GOOD CONSISTENCY PER D-PROG DT/AWIPS. ETA 700 MB TEMPS VERIFYING WELL WITH 18Z SOUNDING DONE HERE. TONIGHT... MODERATE RISK HAS BEEN EXTENDED TO INCLUDE LBF DESPITE SIGNIFICANT CAP. FAIR 700MB SHORTWAVE COMING IN AT ABOUT 00Z TONIGHT OVER PANHANDLE...PERFECT TIMING TO GET THINGS GOING. EXPECTING INITIATION NEAR TROFFINESS ENTERING NORTHERN NEB...INTERSECTING WITH LEFTOVER OUTFLOW SOMEWHERE BETWEEN LBF AND THEDFORD. ONCE THINGS GET GOING...SHOULD MOVE EAST SOUTHEAST. WOULD NOT BE SURPRIZED TO HAVE WW DROPPED ON NORTH CENTRAL ZONES. NOTED THAT THINGS ARE ALREADY POPPING IN SW KANSAS WHERE CAP IS ALSO SUPPOSED TO BE STRONG... ...SATURDAY/NIGHT... EXPECT THERE WILL BE SOME LEFT OVER MORNING STRATUS AGAIN...PERHAPS NEAR VTN THIS TIME. EXPECT IT WILL BURN OFF BY MID-LATE MORNING. 700 MB TEMPS FALL SOME...WITH GOOD S/W ENTERING AREA. OUR CWA IS ONCE AGAIN OUTLOOKED IN THE MODERATE RISK. EXPECT MORE WIDESPREAD CONVECTION OVER CWA INCLUDING SW. STILL GOOD OMEGA OVER MOST OF CWA AT SAT 06Z...BEGINNING TO SETTLE DOWN BY 12Z. GOING SOMEWHAT ABV FWC FOR AFT HIGHS. ...SUNDAY... EXPECT SOME LINGERING SHOWERS...THEN DRYING OUT SOME ESPLY WERN ZONES BY LATE AFTERNOON. ...EXTENDED... LITTLE PATTERN CHANGE ON THE HORIZON UNTIL POSSIBLY MIDWEEK. MONDAY STILL LOOKS DRY...BUT OTHERWISE EXPECT TYPICAL DIURNAL THUNDERSTORMS WITH LOWS AROUND 60 AND HIGHS AROUND 80 SOMETHING. .LBF...NONE SLM
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 48 min |
| Jun 4, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 4, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jun 4, 8:30 PM CDT | Tornado Warning | LBF | Hooker | 35 min |
| Jun 4, 9:02 PM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 35 min |
| Jun 4, 10:06 PM CDT | Tornado Warning | LBF | Cherry | 64 min |
| Jun 4, 10:31 PM CDT | Tornado Warning | LBF | Brown | 34 min |
| Jun 4, 10:50 PM CDT | Tornado Warning | LBF | Keya Paha | 65 min |
| Jun 5, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jun 5, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 5, 6:01 PM CDT | Tornado Warning | LBF | Sheridan | 34 min |
| Jun 5, 6:02 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 48 min |
| Jun 5, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 48 min |
| Jun 5, 6:36 PM CDT | Tornado Warning | LBF | Sheridan | 49 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 35 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.